Skin Therapy Letter HOME
Written for dermatologists by dermatologists. Indexed by the US National Library of Medicine.
Skin Information
NETWORK
Skin Therapy Letter About STL Subscribe Today SkinCareGuide Network Site Map
CUSTOM DERMATOLOGY SEARCH:
Loading

Derm News: 2007.4(1)

Facial Sweet's syndrome mimicking rosacea fulminans

Volume 48 Issue 1 Page 50 - February 2007
Namrata S Anavekar, Richard Williams, Alvin H Chong

Abstract

A 36-year-old man presented with a non-pruritic, erythematous facial rash with peri-oral and peri-orbital sparing. The initial clinicopathological diagnosis was rosacea fulminans, which was treated with 25 mg oral prednisolone and cephalexin. The patient re-presented 1 week later with exacerbation of his rash in addition to constitutional symptoms of fever and malaise.

A further skin biopsy was taken and the marked neutrophilic infiltrate in the absence of vasculitis made the diagnosis of Sweet's syndrome (acute febrile neutrophilic dermatosis). High-dose prednisolone (50 mg daily), topical hydrocortisone cream and ichthammol in zinc ointment were commenced with rapid clinical improvement. This case highlights the importance of considering Sweet's syndrome as a differential diagnosis when presented with a facial eruption.


    Back to Current Volume:   Dermatology News 2007.4


The Derm News service provided by the Editorial Consultants of Skin Therapy Letter© and its founding editor Dr. Stuart Maddin.